Alert archive / California / Wind Advisories in 2008

Wind Advisory 81, NWS San Diego, CA

November 4, 2008San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Nov 4, 2008, 9:09 AM PST for San Bernardino County, California. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2008, 9:09 AM PST (17:09 UTC)
Expired
Nov 5, 2008, 12:00 AM PST
In force
15 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 5.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 041709
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
909 AM PST TUE NOV 4 2008

...STRONG GUSTY WINDS TODAY OVER THE SAN BERNARDINO MOUNTAINS AND
THE APPLE AND LUCERNE VALLEYS...

.GUSTY WEST TO NORTHWEST WINDS INCREASING THROUGH THIS AFTERNOON
AS A COLD FRONT MOVES OFF TO THE EAST.

CAZ055-060-050200-
/O.NEW.KSGX.WI.Y.0081.081104T1709Z-081105T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
909 AM PST TUE NOV 4 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

WEST TO NORTHWEST WINDS 25 T0 35 MPH WITH GUSTS TO 45 MPH ARE
DEVELOPING AND WILL PERSIST INTO LATE TONIGHT. LOCAL GUSTS OVER 45 MPH
ARE POSSIBLE ON THE NORTHERN SLOPES OF THE SAN BERNARDINO MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PG
2 follow-up statements
000 
WWUS76 KSGX 050129
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
529 PM PST TUE NOV 4 2008

...STRONG GUSTY WINDS TONIGHT OVER THE SAN BERNARDINO MOUNTAINS
AND THE APPLE AND LUCERNE VALLEYS...

.STRONG WINDS ALOFT AND ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG
GUSTY WINDS TONIGHT. THE WINDS WILL DECREASE BY MORNING. 

CAZ055-060-050800-
/O.CON.KSGX.WI.Y.0081.000000T0000Z-081105T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
529 PM PST TUE NOV 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

WEST TO NORTHWEST WINDS 25 T0 35 MPH WITH GUSTS TO 45 MPH TONIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ATKIN
000 
WWUS76 KSGX 050818
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1218 AM PST WED NOV 5 2008

CAZ055-060-050930-
/O.EXP.KSGX.WI.Y.0081.000000T0000Z-081105T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1218 AM PST WED NOV 5 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:53 AM PST, 5 hours 16 minutes earlier.

Area forecast discussion, Nov 4, 3:53 AM PST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
353 AM PST TUE NOV 4 2008

.SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTHWEST
WILL WILL CONTINUE TO BRING LIGHT SHOWERS...MAINLY THIS
MORNING...ALONG WITH LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND
DESERTS. MOSTLY CLEAR AND WARMER DURING THE SECOND HALF OF THE WEEK
UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. COOLER EARLY NEXT WEEK
AS UPPER LEVEL LOW PRESSURE MOVES PAST TO THE NORTH.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

AN UPPER TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT MOVED INTO
ORANGE COUNTY AROUND 3 AM. THE FRONT WILL CONTINUE TO MOVE ACROSS
THE AREA FROM NW-SE...BRINGING LIGHT RAIN SHOWERS OVER AND WEST OF
THE MOUNTAINS THROUGH THE MORNING. RESIDUAL MOISTURE...UPSLOPE FLOW
AND ISLAND EFFECTS WILL MAINTAIN A SMALLER CHANCE OF SHOWERS THIS
AFTERNOON. RAINFALL TOTALS WILL BE LIGHT AND GENERALLY LESS THAN A
QUARTER INCH WITH THE LARGER AMOUNTS ON THE COASTAL MOUNTAIN SLOPES.
THERE WILL ALSO BE LOCAL DENSE FOG ON THE COASTAL MOUNTAIN SLOPES...
AND LOCAL STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WITH
BRIEF ISOLATED GUSTS TO ABOUT 45 MPH. CLEARING TONIGHT AND WED IN
DRIER NW FLOW...AND WARMER WED AS HEIGHTS INCREASE. RIDGING AND WEAK
OFFSHORE FLOW WILL BRING MORE WARMING AND DRIER WEATHER WITH LOCAL
GUSTY N WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THU-MON.
A TROUGH WILL MOVE PAST TO THE N TUE WITH NW FLOW ALOFT. THIS SHOULD
BRING COOLING...MARINE LAYER CLOUDS AND HIGH CLOUDINESS TUE-WED OF
NEXT WEEK. MODELS UNCLEAR AFTER THAT.

&&

.AVIATION...
040900Z...SCATTERED SHOWERS AROUND THE AREA WELL BEFORE THE FRONT
MONDAY EVENING. THE FRONT WAS BEGINNING TO MOVE INTO LOS ANGELES
COUNTY AT 9Z. RAIN IS EXPECTED TO MOVE INTO NORTHERN ORANGE COUNTY
AT 3 AM...NORTHERN SAN DIEGO COUNTY AT 430 AM AND INTO KSAN AROUND 6
AM. BASES AROUND 1500 TO 2500 FT CURRENTLY...LOWERING TO 1K TO
LOCALLY 500 FT WHEN THE FRONT MOVES THROUGH THIS MORNING. TOPS TO
10K FT. CLOUDS WILL SCATTER OUT AFTERNOON. COULD BE SOME SHOWERS
COMING OFF THE ISLANDS THIS AFTERNOON...OTHERWISE THERE WILL BE
SCATTERED CLOUDS WITH BROKEN CLOUDS AGAINST THE MOUNTAINS. MOUNTAINS
WILL BE OBSCURED THIS MORNING. STRONG GUSTY WINDS WILL DEVELOP OVER
THE MOUNTAINS AND DESERTS THIS MORNING THROUGH AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MACKECHNIE
AVIATION...WHITLOW
Hazardous weather outlook, Nov 3, 4:00 PM PST, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST MON NOV 3 2008

CAZ042-043-048-050-055>058-060>062-041200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PST MON NOV 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

LOCALLY DENSE FOG IN THE MOUNTAINS TONIGHT.

LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOCALLY DENSE FOG IN THE MOUNTAINS TUESDAY MORNING.

STRONG WINDS AT TIMES IN THE MOUNTAINS AND DESERTS TUESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.